Jump to content

Is What's Happening Now Pots Or Is It Something Else? Please Help


Recommended Posts

I am used to associating POTS with feeling lightheaded or dizzy/close to passing out when I stand up, and my BP going down too low from the beta blocker or when standing. But yesterday after making sure I was well hydrated because of the heat and resting, my blood pressure dropped low sitting so I didn't take my next dose of beta blocker and it continued to plummet. By 2AM while I was lying down, my blood pressure was 78/48. Is this POTS? Does blood pressure suddenly plummet llike that while we are lying down on no meds?

My aunt recently had low bp that ended her in the hospital from internal bleeding so it scared me. I recently had an endoscopy that has the potential of internal bleeding but no signs of that. My bp has never gone that low before especially without taking a beta blocker.

Today so far it's okay (100/70) but I'm not taking the betablocker for today, but I'm still lightheaded and dizzy. Is this a normal occurrence or should I be thinking of going to the ER if my bp goes down again?

I've been cutting back on my beta blocker the last few weeks because of lower bp in general, because even 10 mg seems to lower my HR enough. Could that lowering have caused this sudden plummet (I don't know how)?

I'm not sure what to do about the inderol, or whether I should check this out at the hospital if it happens again. And I thought POTS affected our blood pressure most when moving.

THanks for your advise!

Link to comment
Share on other sites

I have this problem also. They took me of my beta blocker because it dropped my bp too much. I experience POTS symptoms in the sitting position at times and have had syncope episode's while sitting. My bp tends to drop in sitting position mostly in the hot and humid days.

Link to comment
Share on other sites

Hi Goodnuff, Thanks for responding. What do they attribute to the syncope while sitting, or is it just the nature of autonomic dysfunction? My bp dropped sitting but mainly while lying down which was weird. I have stopped my beta blocker for today and will see if that makes a difference, hopefully.

Link to comment
Share on other sites

What about your salt intake? Have you lowered this by mistake? Heat can zap you of electrolytes. Even when you think you are hydrated enough, it seems to creep up on a pots patient pretty quickly. I have to watch the temperature at our house. I may be comfortable but my POTise son is flushing and too hot. Usually keep the temperature in the house between 72-75 degrees.

Link to comment
Share on other sites

All they said is that experiencing symptoms isn't common. They didn't really have any answers. But my specialist wasn't the greatest. For the most part all he wanted to do was push meds on me and not give to many answers. My cardiologist took me off my beta blocker about 1 1/2 years ago and told me they affected my bp to much. I got frustrated with one pill lowering my bp to help heart and one that affects heart rate to help bp and so on. Plus just had to many side effects to meds. So switched Dr's and now off all meds except saline by Iv daily.

Link to comment
Share on other sites

Lynnie,

I do know it is normal to have lower BP at night while lying down. For example, mine usually errors out the digital BP cuffs when I'm reclined too much because I tend to be very low. But I actually feel better when im low than when it goes a little higher than normal. I don't truly know what a dangerous range is and I think if this is a new phenomena for you personally, it warrants a call to your doc just to touch base.

Link to comment
Share on other sites

Well I did call the doctor, although it was the covering doctor. He didn't seem fazed. Blame it on the heat and the condition, he said. So he told me not to take the beta blocker today and I hadn't taken it last night. What happened even though I take so little was that after about 28 hours without, my heart rate suddenly went soaring. It became unbearable. I called him again, took a betablocker while waiting and now, about an hour later feel SO much better, although again my bp, considering the heat and my low bp in general may drop. I'm trying to have my water and salt.

Hi Katy, so I did do that, and don't know the answer from my regular doc(s), but I learned you can't just stop a beta blocker for that long, no matter what the dose, at least I can't. I will call my regular docs tomorrow, especially my cardiologist to see if this deserves a visit. But yes it was a whole new 'low' for me, but then, lately I've noticed my bp keeps dropping little by little, despite fluids and salt.

Link to comment
Share on other sites

Just to update: I'm back on the inderol after having such a severe reaction to not taking the small amount I take for 36 hours -- bp of 150. QUESTION:

What I don't understand, and the doctors don't understand is, why is my bp now 150 without bb, when before I ever took them almost three years ago it was just 105 or so. Very distressing and confusing. Is my POTS just getting worse or is it the function of the bb?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...